Iowa, 2007Heavy Snow and Winter Weather in Iowa, April 10 to 11, 2007
April 10 to 11, 2007 · NWS FSD · 9 events in 9 counties and zones
Rain changed to wet snow on April 10th. The snow continued into the early morning of April 11, producing accumulations varying from light to over 6 inches.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain changed to wet snow on April 10th. The snow continued into the early morning of April 11, producing accumulations varying from light to over 6 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 10, 2:09 PM CST, 51 minutes earlier.
Area forecast discussion, Apr 10, 2:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 PM CDT TUE APR 10 2007
.DISCUSSION...
SYSTEM FOR TODAY HAS BECOME MUCH MORE INTERESTING AS MODELS SUGGEST
THAT UPPER LEVEL SUPPORT WILL MOVE IN AND GO NOWHERE FOR THE NEXT
18-24 HOURS. WHILE INSTABILITY AND FOCUS ARE MINIMAL...ISENTROPIC
UPGLIDE VERY IMPRESSIVE TONIGHT. THIS WILL BE ENOUGH TO SUPPORT A
WIDESPREAD AREA OF PRECIPITATION WITH PLENY OF AVAILABLE MOISTURE.
SO...SEE NO REASON TO ARGUE TOO MUCH WITH MODEL QPF...AND FROM ABOUT
LINCOLN COUNTY MN TO CLAY COUNTY IA EAST...WILL ISSUE A HEAVY SNOW
WARNING. WILL ISSUE AN ADVISORY FOR A ROW OR TWO COUNTIES WEST OF
HERE WHERE AN ADDITIONAL 2 TO 4 INCHES IS LIKELY.
SNOW WILL CONTINUE INTO WEDNESDAY OVER THE EASTERN HALF OF THE
CWA...THEN SLOWLY WIND DOWN THROUGHOUT THE DAY. EXPECT COOL
TEMPERATURES AGAIN. OTHERWISE...COOL AND CLOUDY TO MOSTLY CLOUDY
PATTERN FOR THURSDAY INTO FRIDAY WITH LITTLE DIURNAL RANGE. HAVE
UNDERCUT GUIDANCE QUITE A BIT ON THURSDAY AS MINOR AMOUNT OF
SNOW...CLOUDS AND AND EASTERLY WIND SHOULD MAKE IT VERY DIFFICULT TO
REACH GUIDANCE VALUES IN THE MID 40S TO LOWER 50S.
SYSTEM FOR FRIDAY LOOKING LESS INTERESTING FOR THE SIOUX FALLS
CWA...POINTING MORE TOWARDS THE OAX AND DMX AREAS. MAIN UPPER LEVEL
FORCING NOW PROGGED TO MOVE ACROSS SOUTHEAST NEBRASKA INTO EASTERN
IOWA FROM FRIDAY AFTERNOON THROUGH SATURDAY. SO...WITH UPPER LEVEL
SUPPORT NEAR SFC BOUNDARY...WILL EXPECT A BROAD AREA OF HEAVY PRECIP
TO FOCUS MAINLY BETWEEN ABOUT THE 925MB AND 700MB FRONTS...ALTHOUGH
SOME LIGHTER SNOW WILL BE POSSIBEL ACROSS THE AREA UNDER FAR
NORTHERN INFLUENCES OF WAVE.
IF FRI SYS MAKES IT...IT SHUD LINGER AT LATEST INTO SAT AFTN IN NWRN
IA. OTRW THIS SYS PULLS OUT LEAVING FCST AREA WITH UPPER RDGNG AND
WARMNG IN SAT AFTN THRU TUE PERIOD. GFS HAS WEAK NRN STREAM TROF AND
SFC FNT COMING THRU ABOUT MON AS NEXT MAIN TROF FIGS WELL TO THE S.
THIS DOES NOT SEEM WORTH PUTTING IN MINIMAL CHC PCPN THAT FAR AHEAD
AT THIS TIME. ECMWF DOESNT BURY MAIN SYS WAY S AS GFS DOES BUT
THREATENS TO BRING IT UP BY LATE TUE. AGAIN WITH ALL THE QUESTIONS
AND TIMING DIFFICULTIES DRY SEEMS THE BEST FCST FOR NOW. SO FOR
NOW...WE WILL KEEP MAJOR WX SYS AT LEAST CLOSE AT START OF PD FOR
SAT AND KEEP THE COOL TEMPS...THEN DDO THE WARMING. IF SYS DOES NOT
MAKE IT AT ALL THEN SAT AND EVEN SUN TEMPS WILL BE WARMER...BUT IN
ANY EVENT TEMPS BY MON AND TUE SHUD BE FAIRLY MILD.
&&
.AVIATION...WDSPRD IFR CIGS WL CONTINUE THRU THE PD AHEAD OF
INVERTED TROUGH OF LOW PRESSURE EXPECTED TO SET UP CLOSE TO A KHON
TO KSUX AXIS BY 06Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY UNTIL 3 PM CDT WEDNESDAY FOR IAZ001-012-020>022.
HEAVY SNOW WARNING UNTIL 7 PM CDT WEDNESDAY FOR IAZ002-003-013-
014.
MN...SNOW ADVISORY UNTIL 3 PM CDT WEDNESDAY FOR MNZ098.
HEAVY SNOW WARNING UNTIL 7 PM CDT WEDNESDAY FOR MNZ071-072-080-
081-089-090-097.
NE...NONE.
SD...SNOW ADVISORY UNTIL 3 PM CDT WEDNESDAY FOR SDZ040-056-062-067.
&&
08Hazardous weather outlook, Apr 10, 10:33 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1133 AM CDT TUE APR 10 2007
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1133 AM CDT TUE APR 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...
AFTER TAPERING OFF SOMEWHAT MIDDAY...PRECIPITATION WILL INCREASE
THROUGH THE AFTERNOON AND CONTINUE INTO WEDNESDAY MORNING.
ADDITIONAL SNOWFALL OF 3 TO 6 INCHES OF SNOW IS LIKELY EAST OF A
LINE FROM BROOKINGS TO SPENCER IOWA...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY ALONG AND EAST OF THE BUFFALO RIDGE IN
SOUTHWEST MINNESOTA. LESSER SNOW ACCUMULATIONS ARE EXPECTED
THROUGH THE JAMES AND LOWER SIOUX RIVER VALLEYS...WHERE A
COMBINATION OF RAIN AND SNOW IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
POTENTIAL FOR A SIGNIFICANT WINTER STORM CONTINUES FOR LATER
FRIDAY INTO SATURDAY MORNING. THE AREA MOST LIKELY TO EXPERIENCE
HEAVY SNOWFALL WOULD BE NORTHWEST IOWA...WITH A LESSER THREAT
INTO SOUTHWEST MINNESOTA...EXTREME NORTHEAST NEBRASKA...AND
EXTREME SOUTHEAST SOUTH DAKOTA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 10, 11:17 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW LUVERNE 43.65N 96.21W
04/10/2007 M2.0 INCH ROCK MN TRAINED SPOTTER
0845 AM SNOW SPENCER 43.15N 95.15W
04/10/2007 M3.0 INCH CLAY IA CO-OP OBSERVER
1000 AM SNOW SHELDON 43.18N 95.84W
04/10/2007 M2.0 INCH OBRIEN IA NWS EMPLOYEE
1000 AM SNOW SIOUX FALLS 43.54N 96.73W
04/10/2007 M1.9 INCH MINNEHAHA SD OFFICIAL NWS OBS
1000 AM SNOW FREEMAN 43.35N 97.43W
04/10/2007 E1.0 INCH HUTCHINSON SD LAW ENFORCEMENT
1145 AM SNOW BROOKINGS 44.31N 96.79W
04/10/2007 M1.5 INCH BROOKINGS SD TRAINED SPOTTER
&&
JSLocal storm report, Apr 10, 12:43 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
143 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM SNOW PARKSTON 43.39N 97.99W
04/10/2007 E0.5 INCH HUTCHINSON SD LAW ENFORCEMENT
&&
JSLocal storm report, Apr 10, 12:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
144 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW PARKER 43.40N 97.14W
04/10/2007 E1.0 INCH TURNER SD LAW ENFORCEMENT
&&
JSLocal storm report, Apr 10, 1:09 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
209 PM CDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM SNOW SALEM 43.72N 97.39W
04/10/2007 E1.0 INCH MCCOOK SD LAW ENFORCEMENT
&&
JSHeavy Snow, Clay
- When
- April 10, 3:00 PM CST to April 11, 3:00 AM CST
- Where
- Clay forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.083, -95.151 (the zone’s center; the record gives no point)
Wet snow accumulated 5 to 8 inches. The snowfall caused slippery roads and several minor accidents, and caused the cancellation of some outdoor activities.
Heavy Snow, Cherokee
- When
- April 10, 3:00 PM CST to April 11, 3:00 AM CST
- Where
- Cherokee forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.736, -95.624 (the zone’s center; the record gives no point)
Wet snow accumulated 5 to 8 inches. The snowfall caused slippery roads and several minor accidents, and caused the cancellation of some outdoor activities.
Heavy Snow, Dickinson
- When
- April 10, 3:00 PM CST to April 11, 3:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.378, -95.151 (the zone’s center; the record gives no point)
Wet snow accumulated 5 to 8 inches. The snowfall caused slippery roads and several minor accidents, and caused the cancellation of some outdoor activities.
Heavy Snow, O'Brien
- When
- April 10, 3:00 PM CST to April 11, 3:00 AM CST
- Where
- O'Brien forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.084, -95.625 (the zone’s center; the record gives no point)
Wet snow accumulated 5 to 8 inches. The snowfall caused slippery roads and several minor accidents, and caused the cancellation of some outdoor activities.
Heavy Snow, Osceola
- When
- April 10, 3:00 PM CST to April 11, 3:00 AM CST
- Where
- Osceola forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.379, -95.624 (the zone’s center; the record gives no point)
Wet snow accumulated 5 to 8 inches. The snowfall caused slippery roads and several minor accidents, and caused the cancellation of some outdoor activities.
Winter Weather, Buena Vista
- When
- April 10, 3:00 PM CST to April 11, 3:00 AM CST
- Where
- Buena Vista forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.736, -95.151 (the zone’s center; the record gives no point)
Wet snowfall of 2 to 5 inches caused slippery roads and a few accidents.
Winter Weather, Ida
- When
- April 10, 3:00 PM CST to April 11, 3:00 AM CST
- Where
- Ida forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.387, -95.513 (the zone’s center; the record gives no point)
Wet snowfall of 2 to 5 inches caused slippery roads and a few accidents.
Winter Weather, Lyon
- When
- April 10, 3:00 PM CST to April 11, 3:00 AM CST
- Where
- Lyon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.381, -96.210 (the zone’s center; the record gives no point)
Wet snowfall of 2 to 5 inches caused slippery roads and a few accidents.
Winter Weather, Sioux
- When
- April 10, 3:00 PM CST to April 11, 3:00 AM CST
- Where
- Sioux forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.083, -96.178 (the zone’s center; the record gives no point)
Wet snowfall of 2 to 5 inches caused slippery roads and a few accidents.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in California, April 10 to 13, 20072 deaths · 75 kt wind · 7 events
- High Surf in California, April 10, 20072 deaths · 1 event
- Hail and Damaging Wind in Oklahoma, April 10, 2007$100,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Arkansas, April 10 to 11, 2007$15,000 · 1.75 in hail · 17 events
- Lightning Strike in Louisiana, April 10, 2007$30,000 · 1 event
- Frost and Freeze in Virginia, April 10, 200723 events
- Heavy Snow and Winter Weather in Iowa, April 10 to 11, 20072 injured · 7 events
- Heavy Snow and Winter Weather in South Dakota, April 10 to 11, 20071 injured · 11 events
- Frost and Freeze in Maryland, April 10, 200715 events
- Hail and Damaging Winds in Oklahoma, April 10, 20071.75 in hail · 15 events
- Frost and Freeze in Kentucky, April 10, 200711 events
- Winter Storm in Wisconsin, April 10 to 12, 200711 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29136, 29137, 29138, 29139, 29140, 29141, 29142, 29143, 29144.